MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5 HEALIX TI ANCHOR W/ ORTHOCORD AND NEEDLES; SCREW, FIXATION, BONE

DEPUY MITEK LLC US 5.5 HEALIX TI ANCHOR W/ ORTHOCORD AND NEEDLES; SCREW, FIXATION, BONE
Catalog Number 222242
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: udi: (b)(4) incomplete d4: the expiration date is currently unavailable.H4: the device manufacture date is currently unavailable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Investigation summary
=
> a photo was returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted a visual inspection of the returned photo.Upon visual inspection of the photo provided it was observed that the suture is impregned of foreign matter, the suture is tensioned, no broken suture pieces were detected, however it is frayed.A manufacturing record evaluation was performed for the finished device lot number: 135l594, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.Based on the visual inspection findings, this complaint can be confirmed.The possible root cause for the reported issue can be attributed to procedural variables, such handling of the device or product interaction during procedure; an excessive tension could have been applied to the suture and consequently cause the suture to frayed.As per ifu: apply tension (normal force) on suture lengths.Excessive force may overload the anchor or suture.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported by the healthcare professional in colombia that during an unknown procedure on (b)(6) 2023, it was observed that the 5.5 healix ti anchor w/ orthocord and needles device came with a frayed suture; and therefore, traction could not be made because the suture broke.It was unknown if and how the procedure was completed.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.

Brand Name
5.5 HEALIX TI ANCHOR W/ ORTHOCORD AND NEEDLES
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key17408119
Report Number1221934-2023-02834
Device Sequence Number5900469
Product Code HWC
UDI-Device Identifier10886705007882
UDI-Public10886705007882
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K082282
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number222242
Device Lot Number135L594
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Initial Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale